Florida, 2007

Damaging Wind in Florida, June 24, 2007

June 24, 2007 · NWS MFL · 1 event in 1 county or zone

Strong to severe thunderstorms developed late in the afternoon along the east coast sea breeze, and moved east across northern Miami-Dade County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Strong to severe thunderstorms developed late in the afternoon along the east coast sea breeze, and moved east across northern Miami-Dade County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 24, 12:48 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 24, 12:48 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT SUN JUN 24 2007

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING EARLY THIS
AFTERNOON ALONG BOTH COASTS. SO FAR NO ACTIVITY HAS DEVELOP LET
ALONG THE SEA BREEZES...BUT EXPECT FOR A FEW TO DEVELOP THROUGH
THE AFTERNOON HOURS.

THE STEERING FLOW WAS STILL FROM THE NORTHWEST TO WEST OVER THE
CWA EARLY THIS AFTERNOON...DUE TO A MID TO UPPER LEVEL LOW OVER
THE WESTERN ATLANTIC WATERS AND A MID TO UPPER LEVEL HIGH WAS OVER
THE GULF OF MEXICO. THIS WILL PUSH ANY ACTIVITY THAT DOES DEVELOP
BACK TOWARDS THE EAST METRO AREAS OF SOUTH FLORIDA. SO WILL KEEP A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AREAS
THIS AFTERNOON ALONG WITH A SLIGHT CHANCE OVER THE EAST COAST
AREAS THROUGH EARLY THIS EVENING.

THE MID TO UPPER LEVEL LOW WILL SLOWLY DISSIPATE WHILE MOVING SOUTHEAST
THROUGH MONDAY ALLOWING FOR THE MID TO UPPER LEVEL HIGH IN THE
GULF TO MOVE EAST INTO THE WESTERN ATLANTIC WATERS. THIS WILL
ALLOW FOR THE STEERING FLOW TO BECOME EASTERLY OVER THE CWA ON
MONDAY. AT THE SAME TIME...A TROPICAL WAVE JUST EAST OF THE
WINDWARD ISLANDS WILL MOVE WEST TO NORTHWEST TOWARDS THE BAHAMA
ISLANDS. THIS WAVE WILL BRING IN SOME DRY AIR INTO THE AREA FOR
MONDAY. SO WILL HAVE ONLY A 10 TO 20 PERCENT CHANCE OF POPS ACROSS
THE AREA FOR MONDAY...WITH THE HIGHEST POPS OVER THE INTERIOR AND
WEST COAST AREAS.

THE TROPICAL WAVE SHOULD MOVE THROUGH THE CWA TUESDAY NIGHT BEFORE
MOVING NORTHWEST OF THE AREA ON WEDNESDAY. THIS WILL BRING IN
TROPICAL MOISTURE TO SOUTH FLORIDA TUESDAY NIGHT THROUGH
WEDNESDAY. SO THE POPS WILL SLOWLY INCREASE FROM ISOLATED COVERAGE
ON TUESDAY TO SCATTERED COVERAGE LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

.EXTENDED FORECAST...
HIGH PRESSURE OVER THE ATLANTIC WATERS WILL THEN TAKE BACK
CONTROL OF SOUTH FLORIDAS WEATHER FOR LATE THIS WEEK...BUT THE
TROPICAL MOISTURE WILL STILL BE IN PLACE ACROSS THE AREA.
SO SCATTERED POPS WILL BE THE RULE FOR LATE THIS WEEK WITH THE
HIGHEST POPS OVER THE INTERIOR AND WEST COAST AREAS.

THE HIGH WILL THEN WEAKEN A LITTLE BIT NEXT WEEKEND...AS A WEAK
COLD FRONT WILL WORK SOUTH INTO THE SOUTHEAST UNITED STATES FROM
CANADA. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME SOUTHERLY
OVER THE AREA...AND FOCUS THE BEST CHANCE OF ACTIVITY AROUND THE
LAKE OKEECHOBEE AREA THIS WEEKEND. BUT ALL OF THE CWA SHOULD SEE
SCATTERED POPS THIS WEEKEND.

&&

.AVIATION...
SEA BREEZE PUSHING INLAND AND HAS PASSED ALL BUT KTMB AS OF 18Z.
TSRA SLOW TO DEVELOP THIS AFTERNOON BUT STILL EXPECT ISOLD
CONVECTION INLAND OF BOTH COASTS...WITH VCTS REFLECTED IN TAFS AT
MOST E COAST SITES. ANY CEILINGS SHOULD BE VFR AND OF SHORT
DURATION.

TSRA ACTIVITY SHOULD WIND DOWN AT OR SHORTLY AFTER 00Z THIS
EVENING...WITH LEFT OVER BKN CIRRUS FOR A FEW HOURS THEREAFTER. NO
SGFNT FOG/VSBY ISSUES EXPECTED TONIGHT. EASTERLY FLOW SHOULD KICK IN
EARLIER IN THE DAY ON MON AS HIGH PRESSURE BEGINS TO BUILD
NORTHWARD.

&&

.MARINE...
THE WINDS WILL REMAIN EASTERLY THROUGH THE WEEK BEFORE SWINGING TO
A SOUTHERLY DIRECTION NEXT WEEKEND. THE SPEEDS WILL REMAIN BELOW
15 KNOTS FOR THIS WEEK...EXCEPT TUESDAY NIGHT WHERE THEY WILL BE
15 TO 20 KNOTS AS THE TROPICAL WAVE MOVES THROUGH THE AREA.

THE SEAS WILL REMAIN BELOW 6 FEET THROUGH THE WEEK...EXPECT FOR
THE OFF SHORE GULF WATERS WHERE THEY COULD BUILD TO 6 FEET TUESDAY
NIGHT INTO WEDNESDAY.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES EARLY THIS AFTERNOON HAVE IN THE 40S OVER
THE NORTHWEST INTERIOR AREAS...AND 50 TO 60S ELSEWHERE. THE
RELATIVE HUMIDITIES COULD GET INTO THE MID TO LOWER 30S FOR ONE OR
TWO HOURS LATE THIS AFTERNOON OVER THE NORTHWEST INTERIOR AREAS.
SO AT THIS TIME WILL NOT ISSUE ANY RED FLAG WARNING FOR THE
NORTHWEST INTERIOR AREAS...BUT WILL CONTINUE TO MONITOR.

THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES FOR
THIS WEEK...AS THE TROPICAL MOISTURE WILL SLOWLY WORK INTO THE
AREA AHEAD OF THE TROPICAL WAVE EARLY THIS WEEK...AND REMAIN IN
PLACE FOR THE SECOND HALF OF THE WEEK. SO AT THIS TIME...NO
PROBLEM WITH THE FIRE WEATHER FOR THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  77  90 / 20 10 20 30
FORT LAUDERDALE  78  90  79  89 / 20 10 20 30
MIAMI            77  91  78  90 / 20 10 20 30
NAPLES           73  92  74  92 / 10 20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...59/RM
Hazardous weather outlook, Jun 24, 9:43 AM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1043 AM EDT SUN JUN 24 2007

FLZ063-066>075-168-172>174-250245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1043 AM EDT SUN JUN 24 2007

...ISOLATED LATE AFTERNOON AND EVENING STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE
SOUTHERN PENINSULA LATE THIS AFTERNOON AND INTO THIS EVENING.
STORM MOTION WILL BE TO THE EAST, WITH STORMS MOST LIKELY TO
AFFECT INTERIOR AND EAST COAST LOCATIONS. DANGEROUS LIGHTNING
STRIKES, LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE WITH
THE STORMS.

WIND: THERE IS A SLIGHT RISK OF WIND GUSTS AS HIGH AS 50 MPH WITH
THE STRONGEST STORMS, MAINLY SOUTH OF A WEST PALM BEACH TO NAPLES LINE.

HAIL: THERE IS A SLIGHT RISK OF PEA TO DIME SIZE HAIL WITH THE
STRONGEST STORMS, MAINLY SOUTH OF A WEST PALM BEACH TO NAPLES LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE
AREA MONDAY. THUNDERSTORMS INCREASE TUESDAY THROUGH NEXT WEEKEND
AS TROPICAL MOISTURE SPREADS ACROSS THE AREA IN ADVANCE OF A WEAK
TROPICAL WAVE APPROACHING FROM THE SOUTHEAST. THE MAIN THREATS
WITH ANY STORM WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

EASTERLY WINDS WILL ALSO INCREASE TO 15 TO 20 MPH ALONG THE
ATLANTIC COAST TUESDAY AS THE TROPICAL WAVE APPROACHES. THIS
WILL RESULT IN AN INCREASING THREAT OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND STRONG WIND AND HAIL REPORTS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 24, 2:54 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SUN JUN 24 2007

FLZ073-173-174-242030-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
354 PM EDT SUN JUN 24 2007

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REDLAND...OR 7 MILES WEST OF HOMESTEAD...
MOVING EAST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD
Special weather statement, Jun 24, 3:53 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT SUN JUN 24 2007

FLZ073-074-242115-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
453 PM EDT SUN JUN 24 2007

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE INTERSECTION OF KROME AVENUE AND
KENDALL DRIVE...OR 8 MILES WEST OF KENDALL...DRIFTING SLOWLY
NORTHEAST AT SPEEDS LESS THAN 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD
Special weather statement, Jun 24, 4:17 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT SUN JUN 24 2007

FLZ073-074-242145-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
517 PM EDT SUN JUN 24 2007

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN SWEETWATER...KENDALL AND
PENNSUCO.  THESE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

70/DD
Special weather statement, Jun 24, 4:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EDT SUN JUN 24 2007

FLZ071>074-173-242245-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
549 PM EDT SUN JUN 24 2007

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...TO THE
INTERSECTION OF U.S. 27 AND PINES BLVD...TO MIAMI LAKES...TO THE
ORANGE BOWL.  THESE STORMS WERE MOVING NORTHEASTWARD AT 10 TO 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD

The radar

The Miami radar (KAMX), 49 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
June 24, 5:20 PM EST
Where
Miami-Dade County, 1.52 mi NNW of Golden Beach
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
25.970, -80.130

Reported in Aventura near Turnberry Isle Country Club.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37082.